MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23126
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
User opened the package and advanced the delivery system through wire guide and endoscopy to desired position, user then started to release the stent.User released the stent about 0.5cm (under x-ray) from delivery system while decided to adjust the release position, but found out the stent cannot be retracted back into delivery system.User retracted the device from patient and still cannot retracted the stent into delivery system.User then changed to another same device to complete the procedure."a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence." general questions: 1.At what stage of the procedure did the complaint occur?(when unpacking or preparing the evolution, while inserting the evolution in the patient, during stent placement, while removing the introducer, or during stent repositioning/removal) stent repositioning evolution.2.What endoscope type and channel size was used? olympus tjf-260v tjf-260v.3.What was the position of the elevator? was it opened or closed? open.4.Details of the wire guide used (diameter, type, make)? metii-35-480 metii-35-480.5.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes.6.How long was the stent in the patient by the time this complaint occurred? 30sec 30.7.For devices where the ifu states for longer term patency has not been established, was periodic evaluation complete and how often? unknown, ifu.Stricture information: 1.What was the length and diameter of the stricture? long 5cm , diameter 4mm 5cm,4.2.Where was the stricture located in the body? hilar bile duct.3.Was there resistance felt passing wire guide through stricture? yes.4.Was there resistance felt passing the evolution through stricture? yes.5.Was the stricture dilated before stent placement? yes.Questions related to during insertion into patient: 1.Was the product inspected for kinks or damage before use? no.2.Was resistance felt during insertion into patient? if yes, at what point? porta hepatis.Questions related to during stent placement: 1.Did the product fail during stent deployment or recapture? yes.2.Was the directional button pressed during use? yes.3.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? delivery system reached bile duct.4.Was the yellow marker kept in view during deployment? yes.5.Are images of the device or procedure available? no.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of lab evaluation on (b)(6) 2023.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Device evaluation the 1x evo-8-9-10-b device involved in this complaint involved in this complaint was returned for evaluation, with the original packaging.With the information provided, a physical examination and document based investigation was conducted.This file was raised to capture one case of the stent not deploying or recapturing correctly after initially deploying 0.05cm.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2023.On evaluation of the device, the following was observed: ¿ visual inspection: protective tubing returned separately to device, red safety tab in place on return, safety wire in place, shuttle on 4th dimple, stent partially deployed.¿ functional inspection: 0.035 inch wire guide passes with no issue.Handle actuating fine for deployment and recapture.Stent deployed with no issue, safety wire removed and stent released with no issue.Document review prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Ifu & label review there is no evidence to suggest that the customer did not follow the instructions for use.Image review an image was not returned for evaluation.Root cause review a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed potentially to patient anatomy.It is possible that during deployment tortuous path may have caused a build-up of pressure causing compression on the delivery system and subsequently led to stent deployment and recapture difficulties.As the stent deployed and recaptured with no issue during evaluation, this leads to believe that the clinical setting in which the stent and device were under during use could have caused the failure reported.From the additional information received there was resistance felt passing the wire guide and evolution through stricture.Summary complaint is confirmed based on the customers testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 28-apr-2023.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key15868648
Report Number3001845648-2022-00809
Device Sequence Number15130427
Product Code FGE
UDI-Device Identifier10827002231266
UDI-Public(01)10827002231266(17)221110(10)CF1775682
Combination Product (Y/N)N
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2022
Device Model NumberG23126
Device Catalogue NumberEVO-8-9-10-B
Device Lot NumberCF1775682
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/08/2022
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer01/19/2023
10/31/2022
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date02/16/2023
05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight61 KG